Discussions that mention synthroid

Hair Loss / Alopecia board


i must say, yes hair loss has happened to me. and i have hashimoto's thyroiditis. my ranges are pretty high. and i've noticed that i'm experiencing alot of hairloss. pretty depressing and stressing. i don't know what to do myself. i am not completely bald. but there is quite alot of strands that do come out. i am not on synthroid and heard that causes some hair loss as well. so double whammy right there. i just pray for some sort of recovery for all of us on this board. g'luck.
[QUOTE=Jacinda;2985278]Iona, maybe your TSH just hasn't reached the right level for you yet. Some people say their hair loss stops when they reach the right level, but I believe it takes a lot of time. How long since you started treatment?
I wish you all the best and hope things will improve soon.
Jacinda

i've been on synthroid 100mcg's for 11 days now. it started falling off even before i started taking this med. and now this meds side effects is hair loss. so hair loss on top of hair loss. pretty depressing. i do hope that it does start to get better because i have thin hair to begin with. thanks.
The mechanism is uncertain, but hair loss is listed as a temporary side effect of the medication on both the synthroid and levoyl drug information sheets. I noticed thinning of my hair during treatment period. Iron is a good idea, but from what i understand from reading and postings, one's ferritin level must be above a certain number for hair growth or cessation of hair loss. Check yours and when you go to the dermatologist ask him/her about it if your is low.

I went to a dermatoligst years ago about my hair loss. He just looked at my hair and said I had male pattern baldness. No tests..nothing. I know for a fact that my ferritin had never been measured at that point in my life, and neither had I even had any endocrine tests. :) Hope you have better luck